i have been prescribed nortriptyline for migraines after suffering a mild stroke caused by the birth control pill. It has been a week now and i've had no relief. I stared on 25mg and have worked my way up to 75mg. I've had migraines on and off since starting the pill but none lasting more than a few days. Clearly I am no longer on it. However, I started a migraine the day before my stroke (yes i'm doing great) but it's been nearly three weeks that i've had a migraine. Somedays it's better than others. I will start back to work soon but can't imagine doing so in such pain. Any thoughts?
The medication that you are on is in a class of tricyclics/ antidepressants, however, it is one of those drugs that has multiple uses for other medical issues, ie; headaches... This is one of those times that you need to call your physician back and let him or her know that it does not seem to be giving you any relief and any other side effects that you are feeling... also there is that second opinion, but in this day and time a patient/person is lucky to pay for one professional, especially where insurance is involved... you can also try speaking with your pharmacist, they are always helpful, and it is their field... Are you on any other medications? How active are you... Are you under alot of stress... Any antidepressants take time to get fully into the blood stream, usually up to 3 months before you start really feeling any effects at all... the first 2 weeks is usually the toughest... I am on Celexa and Klonopin .
During the winter months however I have had those two drugs mailed for the last 3 months due to weather... needless to say it is not working out... I am without both of them at the moment and will not have them until tommorow... I am dealing with a crushing headache myself... and it is painful... but when taking these two drugs together, I very rarely have to turn to over the counter relief... I just called a 24 hour pharmacy and will take Excedrin Back and Body to get me through the night... By far the best pain med over the counter I have found... It works... hope this was a little helpful... will get back with you... blaze22... lil'groupie
I am not clear as to how long you have actually been on the nortriptyline. If it has been 3 weeks since you started the med and you are still having a headache, I would call the doctor and let him/her know. It is possible that you are having side effects from the nortriptyline and need to have the dosage adjusted or you may even need to try something else. Only your doctor can make that decision.
I do hope you get relief soon and except for the headache are doing better after your stroke,
How is your blood pressure running? You state you had a headache before your stroke. Do they have you on any beta blockers like propranolol? It may work quicker for you to stop the headaches than waiting several weeks for the antidepressant to get in your system. If your blood pressure is running high it could be the reason for the headache.
since you have been on a drug for multiple uses and are having painful symptoms please give your doctor a call and explain basically what you told me also include the fact that you are concerned about returning to work with so much pain he may be able to give you something that will allow you to function and yet not be in severe pain, please let us know how this works out, Pain makes it difficult to perform at an acceptable level wishing you the best
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2012 • 3 answers
Posted 1 Sep 2013 • 1 answer
Posted 5 Aug 2016 • 0 answers
Gianvi. Has anyone else had migraines and a stroke from this? My 25 year-old daughter did. Read the?
Posted 7 Dec 2016 • 0 answers
Posted 1 hour 51 minutes ago • 0 answers